DVT deep vein thrombosis forum

       Home    1

number of replies (10) - Page 1 of 1
Bleeding
Started by Ali
Posted: October 16, 2010 at 04:50
Here's a stupid question I guess. I've been eating warfarin for the past 3.5
months due to a dvt. The past few days I have been having epistaxis and my
hemorrhoids have been bleeding more than ever before. I go weekly for Inrs
but haven't heard back from my doc (they are sick of me). How do you know if
you are at risk of bleeding from warfarin ? Sorry to be so gross. Does one need
to be concerned about bleeding where you don't normaly bleed?
18483
Re: Bleeding
Reply #1 by Claire
Posted: October 16, 2010 at 10:24
Yes
if you're bleeding from your rectum ( which I think is what you're saying), get it checked out. It may be
nothing, but better to be safe than sorry. Look out for orange/pink urine or black stools, as these
indicate bleeding internally.
18485
Re: Bleeding
Reply #2 by Kristi from Michigan
Posted: October 18, 2010 at 03:41
My doctors tend to get sick of me but I remind myself that it is MY health. If they do not call you with your INR, I would keep callnig them.

Basically, if you are on warfarin, you are always at a higher risk of bleeding. I just barely cut into my finger on accident and it took a good 10 minutes for it to completely stop bleeding. Your hemorrhoids are probably bleeding more simply because the bleeding does not stop as quickly. (Not to be gross, either, but its similar to how women on warfarin have heavier monthly flows.)

I would definitely get it checked out by the doctor. Like Claire said, keep a look out for orange urine and black stools. If you notice either of those, I would go to the ER just as a precaution.
18500
Re: Bleeding
Reply #3 by Ali
Posted: October 19, 2010 at 20:44
Well, my INR was 8.2. Off the coumadin and on to Vitamin K for two days. I'm gonna binge on a spinach salad tonight. Wish I understood why the INR fluctuates so much (it's usually subtherapeutic). If the diet doesn't change that much can stress be a factor?
18524
Re: Bleeding
Reply #4 by Kristi from Michigan
Posted: October 20, 2010 at 04:59
Going off of the Coumadin and gorging on Vitamin K is dangerous. What you should do is keep your diet consistent. Consume the same amount of Vitamin K every week and adjust your Coumadin dosage. Your doctor should be helping you with that.

Stress, from what I understand, can be a factor.

You need to stay on Coumadin and keep your diet consistent. What dosage are you taking? I was on 10mg for a while but then my INR went up too high. I was taken down to 7mg and it was still too high. I was then taken down to 5mg and it started go to low so, now, I keep my diet the same (I drink coffee every morning and I eat a leafy green about once a week) and I take 5mg except for 10mg twice a week.

8.2 is high which explains your excessive bleeding. My doctor and I are keeping mine between 2 and 3. You need to be working closely with your doctor at this point.
18528
Re: Bleeding
Reply #5 by Ali
Posted: October 20, 2010 at 08:33
There certainly isn't a lot of public awareness about DVT. I've been reacing this
forum for the past 3 months and it's my main resource. They gave me a slip of
paper when I left the hospital after being on heparin infusions. This piece of
paper told me to avoid green leafy veggies, etcetera. So I changed my diet and
now I avoid foods with vitamin K. (Thats why I long for a spinach salad -sigh).
My company has coumadin clinics. However I couldn't go to it because my PCP
doesn't work for them. I am being followed by my family doc who monitors the
coumadin dose with weekly INRs. He prescribed the vitamin K and I didn't gorge
on a spinach salad because they told me to avoid foods with vitamin K a few
months ago. I've only had two high INRs - 5.2 and 8.2. Both related to digestive
disturbances and this time being stressed out worried I might be losing the job
(I'm 60, but the mortgage company doesn't want me to retire yet). I do
appreciate your input. This forum has helped me through a difficult time in my
life by helping me see there are lots of us of out there. I hope I am off this drug
in another 2.5 months cuz I wanna eat some spinach salad!
18532
Re: Bleeding
Reply #6 by Tully
Posted: July 15, 2012 at 19:17
My INR is 8.6. my groin and thigh is blue. now what?
25564
Re: Bleeding
Reply #7 by Chris
Posted: July 16, 2012 at 12:30
8.6 seriously? You need to be in a hospital that is way too high. Really, if that is
the case go to an er, why didn't your doctor send you to one? The blue on your
thigh could be a couple things that come to mind, none of them desirable. Go to
an er and find out. You probably also need to seriously think about switching
doctors.
25573
Re: Bleeding
Reply #8 by liz
Posted: April 9, 2014 at 10:55
I have been on warfin for 3 yrs and my inr is always between 2.4 and 3.4 today I went for blood test and it is 8.2 why
29226
Re: Bleeding
Reply #9 by KC
Posted: May 25, 2017 at 13:20
my INR jumped to 8.6 and I have serious lower back pain. Do you think
they are related?
38639
Re: Bleeding
Reply #10 by Marléne Esterhuizen
Posted: June 7, 2017 at 03:33
Ali, I read your message and this is my story: I fell and sprain my ancle in May 2013. I had a PE due to that accident and I am on Warfarin since then. I had 2 clots through my lungs and my specialist doctor here in South Africa is very strict on my INR's every month. I am concern about you writing of bleeding from the rectum. In the beginning when I started taking Warfarin they told me very strictly that when your INR is more than 4 and lower than 2 it is a high risk. My INR was after the accident one day 10 and I started feeling dissy and also have that bleeding, it is not red like blood but more pink. The doctor told me that you can bleed inside and that is what I think happened to you. I can't believe they didn't give you your results for they gave me a small book I keep in my handbag where I add every months results (very good when you are in an accident even your dentist must know you are on Warfarin). With that bleeding and INR of 10 I had to take less Warfarin immediately. They monitored it weekly till my blood was between 2 and 4 again. Any injury on your body will bleed longer than normal if your blood is thin. I do my tests monthly for almost 4 years now and they send me a watsup after each test with my results and to my doctor. When my blood is too thick or too thin I must go weekly for tests then monthly again but it is stable for months now. I only take half a Warferin for six days of the week. As people mentioned here you must cut out green vegetables and avocado's is very bad for you it is not good for the blood. Eat green vegetables and avo's but not a lot at a time. I hope this will help and maybe others will agree with me. This is my experience with the PE and Warfarin. Luckily my lungs were not damaged but my blood must be checked. I was also told to watch my weight and not gaining any weight. I have no pain, short of breath, etc. nothing after my experience it is just the blood tests monthly. They say it is not good to rubb your legs or where the pain is for the clot will loosen and travel to your lungs or your heart - better see your doctor.
I love this website for we can help each other take care from Marléne Esterhuizen, Potchefstroom, SA - mesterhuizen@nwpg.gov.za.

38667
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: Bleeding
Comments:
(You may enter up to 3001 characters)

characters left

Type the characters shown in the image for verification 2: